Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 340, NWS Paducah, KY

July 13, 2025Christian County, Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 13, 2025, 4:13 PM CDT for Christian County, Trigg County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2025, 4:13 PM CDT (21:13 UTC)
Expired
Jul 13, 2025, 5:00 PM CDT
In force
47 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Christian County, KY, Trigg County, KY

The radar

The Ft Campbell radar (KHPX), 37 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 376 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:27 PM CDT, 1 hour 46 minutes earlier. Its key messages:

  • Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms.
  • The work week will start out with seasonable heat and humidity, but heat indices will climb into the triple digits throughout the region Wednesday through Friday.
Area forecast discussion, Jul 13, 2:27 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
227 PM CDT Sun Jul 13 2025

.KEY MESSAGES...

- Isolated to scattered showers and thunderstorms will continue
  each afternoon for the next week. The strongest storms may
  pose an isolated threat of damaging winds. Heavy rainfall will
  accompany all storms.

- The work week will start out with seasonable heat and
  humidity, but heat indices will climb into the triple digits
  throughout the region Wednesday through Friday.

&&

.DISCUSSION...
Issued at 227 PM CDT Sun Jul 13 2025

Scattered to numerous showers and thunderstorms near the
Mississippi River will continue to move slowly northeast across
the Quad State through the remainder of the afternoon and into
the evening. DCAPE values are much lower than the last few days,
so there won't be as much evaporative cooling to generate such cool
outflows and the stronger winds. An isolated damaging wind gust
cannot be ruled out, but they should not be as prevalent as
yesterday. Otherwise, the isolated to scattered afternoon
showers and thunderstorms will continue daily through next
weekend. All storms through the week will be capable of
producing brief torrential rainfall, due to the extreme
moisture content of the atmosphere.

High pressure aloft will gradually build across the Quad State
through the work week, which should eventually limit the
coverage of the diurnal convection to some degree, but it will
not be strong enough to prevent it altogether. In concert with
that lesser coverage of convection, temperatures will gradually
trend upward. The entire area should be in the 90s by Wednesday
and some middle 90s will be possible by Thursday. Humidity will
be in full bloom as well, so heat indices will reach the
100-105 range throughout the region Wednesday through at least
Friday. There are signs that a weak frontal boundary may slip
south into the Quad State Friday through next weekend, and that
should lead to increased coverage of convection and a slight
cooling trend.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1241 PM CDT Sun Jul 13 2025

All sites should see at least one round of thunderstorms this
afternoon, and possibly another one this evening. Where skies
can clear out some tonight, fog development is a good bet. KMVN
is most likely to do so, and have 1/2SM FG there. Similar to
this morning, low MVFR ceilings are likely throughout the area
after sunrise, and they may linger for much of the morning. Some
convective development is possible after 16Z.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

UPDATE...DRS
DISCUSSION...DRS
AVIATION...DRS
Hazardous weather outlook, Jul 13, 3:12 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Paducah KY
312 PM CDT Sun Jul 13 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
312 PM CDT Sun Jul 13 2025 /412 PM EDT Sun Jul 13 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous thunderstorms are expected to lift northeast
across the Quad State into evening hours. Isolated damaging winds
are still possible, but brief torrential rains will be the primary
impact.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated to scattered thunderstorms are expected each afternoon
through Saturday. Isolated strong to severe storms are possible and
all storms will be capable of brief torrential rainfall.

Afternoon heat indices will climb into the 100 to 105 degree range
throughout the Quad State Wednesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

DRS

In the hours before

Local storm report, Jul 13, 11:25 AM CDT, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1125 AM CDT Sun Jul 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Dmg     1 S La Center           37.05N 88.97W
07/12/2025                   Ballard            KY   Public

            Delayed report. Tree damage occurred along
            Albert Hook Rd and Ceredo Rd to the south
            and southeast of La Center. One residence
            had some damage to a pool and outdoor
            furniture.

&&

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 4:55 PM CDTSpecial Weather StatementPAHMuhlenberg, Todd65 min
Jul 13, 5:33 PM CDTSpecial Weather StatementPAHMcLean, Muhlenberg42 min
Jul 13, 5:58 PM CDTSpecial Weather StatementPAHDaviess47 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.